Wyoming, 2016Winter Storm in Wyoming, March 29 to 30, 2016
March 29 to 30, 2016 · NWS CYS · 44 events in 18 counties and zones
An intense Pacific storm system moved across the central Rockies and produced heavy snowfall and strong northerly winds. Gusts of 40 to 50 mph created near-blizzard conditions with visibilities less than a quarter mile.
Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 44
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An intense Pacific storm system moved across the central Rockies and produced heavy snowfall and strong northerly winds. Gusts of 40 to 50 mph created near-blizzard conditions with visibilities less than a quarter mile. Interstates 25 and 80 were closed due to the adverse winter conditions. Snow totals ranged from six to 24 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 29, 11:21 AM MST, 3 hours 39 minutes earlier.
Area forecast discussion, Mar 29, 11:21 AM MST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE CHEYENNE WY
1221 PM MDT TUE MAR 29 2016
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 350 AM MDT TUE MAR 29 2016
UPPER LOW SPINNING OVER NORTHEAST NEVADA EARLY THIS MORNING WILL
DRIFT EAST SLOWLY TODAY WHILE ELONGATING...REFORMING A NEW UPPER
LOW OVER WESTERN NEBRASKA OR NORTHEAST COLORADO LATER TONIGHT THEN
MOVING EAST ON WEDNESDAY. MEANWHILE A LEE CYCLONE WILL DEEPEN OVER
EASTERN COLORADO THIS AFTERNOON AND EVENING THEN MOVE INTO WESTERN
NEBRASKA WEDS MORNING BEFORE CONTINUING EAST DURING THE DAY. AS
THESE THINGS OCCUR PRECIPITATION WILL DEVELOP AND SPREAD EAST OVER
THE CWA THIS AFTERNOON AND EVENING AS SURFACE UPSLOPE FLOW AND
MOISTURE DEEPEN UNDERNEATH DIFFLUENT UPPER FLOW. MAIN PROBLEMS
WITH THIS FORECAST WILL BE TIMING THE CHANGEOVER TO SNOW OVER THE
LOWER ELEVATIONS AS TEMPERATURES WILL BE MARGINAL THROUGH EARLY
THIS EVENING. LATEST SOUNDING PROGS DO NOT REALLY BRING SURFACE
TEMPERATURES DOWN OVER THE PLAINS UNTIL LATER THIS EVENING...
WITH TEMPERATURES OVER THE PANHANDLE STAYING ABOVE FREEZING INTO
WEDS MORNING. DECENT QPF EXPECTED ACROSS THE CWA BY LATE WEDS BUT
SNOWFALL AMOUNTS TRICKY DUE TO THE TEMPERATURES. HEAVY SNOW
ACCUMULATIONS LOOK PRETTY CERTAIN OVER THE MOUNTAINS LATER TODAY
THROUGH WEDNESDAY AND HAVE UPGRADED TO WINTER STORM WARNINGS
THERE. OVER TWO FEET EXPECTED ACROSS THE NORTHERN LARAMIE RANGE.
ELSEWHERE HAVE DELAYED THE BEGINNING OF WATCHES TO LATER TONIGHT
AS IT APPEARS SNOW WILL BE RATHER SLOW TO SPREAD EAST OVER THE
PLAINS TONIGHT. A FEW THUNDERSTORMS POSSIBLE LATER THIS AFTERNOON
INTO THIS EVENING MAINLY OVER THE SOUTHERN PANHANDLE WHERE SOME
MODEST INSTABILITY MAY DEVELOP.
SNOW SHOULD BE OCCURRING OVER MUCH OF THE AREA WEDNESDAY THOUGH
STILL SOME QUESTION OVER THE PANHANDLE. OTHER FACTOR OF CONCERN
WILL BE STRONG WINDS WHICH WILL DEVELOP LATER TODAY AND TONIGHT AS
THE LEE CYCLONE DEEPENS WITH POTENTIAL BLIZZARD CONDITIONS OVER
PARTS OF EASTERN WYOMING. WINDS AND SNOW WILL DIMINISH WEDS
AFTERNOON AS THE AFOREMENTIONED SYSTEMS PULL FARTHER EAST AND AWAY
FROM THE AREA.
.LONG TERM...(THURSDAY THROUGH NEXT MONDAY)
ISSUED AT 339 AM MDT TUE MAR 29 2016
MEDIUM TO LONG RANGE MODELS IN GOOD AGREEMENT LATE THIS WEEK AND
INTO NEXT WEEKEND. THE MAJOR STORM...WHICH WILL IMPACT THE
FORECAST AREA BEGINNING TODAY AND LINGER THROUGH WEDNESDAY...WILL
MOVE EASTWARD INTO THE GREAT LAKES REGION AND EVENTUALLY THE
EASTERN UNITED STATES ON THURSDAY. COOL NORTHERLY FLOW IS EXPECTED
EARLY IN THE MEDIUM RANGE BEHIND THE MAJOR STORM...WHICH TYPICALLY
RESULTS IN DRIER AIR. HOWEVER...A SECONDARY UPPER LEVEL TROUGH
WILL QUICKLY DIG SOUTHWARD ACROSS MONTANA AND WYOMING ON THURSDAY
RESULTING IN ANOTHER COLDER THAN NORMAL DAY WITH A CHANCE OF SNOW.
INCREASED POP BETWEEN 30 TO 50 PERCENT ACROSS THE LOWER
ELEVATIONS...AND UP TO 80 PERCENT IN THE MOUNTAINS. LLVL
INSTABILITY WILL ENHANCE SNOW SHOWER ACTIVITY AS THE TROUGH
QUICKLY MOVES THROUGH THE AREA. WITH WINDY CONDITIONS
EXPECTED...THERE IS SOME CONCERN OF SNOW SQUALL/HEAVY SNOW SHOWER
ACTIVITY ACROSS SOUTHEAST WYOMING AND MAYBE EVEN WESTERN NEBRASKA
THROUGH THE DAY. LI/S WILL GENERALLY BE BETWEEN 0C TO -2C WITH
CAPE VALUES BETWEEN 100 TO 300 J/KG AND A MOIST FORECAST SOUNDING
UP TO 500 MB. MAY SEE A QUICK INCH OR TWO OF SNOW ACCUMULATION
WITH THESE HEAVY SNOW SHOWERS DURING THE DAY...WITH 3 TO 6 INCHES
IN THE MOUNTAINS. HIGH TEMPERATURES WILL STRUGGLE TO REACH THE LOW
TO MID 30S THURSDAY AFTERNOON WITH WINDS GUSTING TO 35 TO 45 MPH
AT TIMES.
FRIDAY WILL START THE SLOW WARMING TREND INTO THIS WEEKEND AS A
HIGH AMPLITUDE RIDGE AXIS BEGINS TO DRIFT EASTWARD. HIGH
TEMPERATURES WILL NOT BE AS COLD ON FRIDAY...WITH AFTERNOON
READINGS IN THE UPPER 30S TO UPPER 40S. A DRIER AND MILDER WEATHER
PATTERN APPEARS LIKELY FOR THE WEEKEND AND INTO EARLY NEXT WEEK AS
WEST TO NORTHWEST FLOW DEVELOPS...BUT THE JET STREAM AND STORM
TRACK WILL BE LOCATED NORTH OF THE FORECAST AREA. HIGH
TEMPERATURES IN THE 50S ARE EXPECTED WEST OF I25...WITH HIGHS IN
THE UPPER 50S TO UPPER 60S EAST ACROSS THE HIGH PLAINS BY SUNDAY
AND MONDAY.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1210 PM MDT TUE MAR 29 2016
VFR CONDITIONS THROUGH MUCH OF THE AFTERNOON. LIGHT SNOW WILL
BEGIN AT RWL BY AROUND 23Z WITH IFR VIS. SHOWERS AND ISOLATED
TSTMS WILL BE POSSIBLE LATE THIS AFTERNOON AND DURING THE EVENING
FOR AREAS TO THE EAST OF THE LARAMIE RANGE. LOW CLOUDS AND MORE
WIDESPREAD SNOW WILL OCCUR BY MID MORNING ON WEDNESDAY. NORTHERLY
WINDS WILL ALSO REALLY INCREASE AFTER 12Z.
&&
.FIRE WEATHER...
ISSUED AT 350 AM MDT TUE MAR 29 2016
CONCERNS TO REMAIN MINIMAL FOR THE REST OF THE WEEK WITH WINTER-
LIKE CONDITIONS SPREADING OVER THE AREA LATER TODAY THROUGH
WEDNESDAY. WETTING PRECIPITATION OVER MUCH OF THE AREA WITH COOL
TEMPERATURES WEDNESDAY AND THURSDAY. MILDER AND MAINLY DRY BY THE
WEEKEND BUT STILL NON-CRITICAL WEATHER CONDITIONS OVERALL.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR WYZ103>106-109-110-115>117.
WINTER STORM WATCH FROM MIDNIGHT MDT TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR WYZ107-108-118-119.
BLIZZARD WATCH FROM MIDNIGHT MDT TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR WYZ101-102.
WINTER STORM WARNING UNTIL 6 PM MDT WEDNESDAY FOR WYZ112-114.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
WEDNESDAY FOR WYZ111-113.
NE...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON
FOR NEZ002-003-019>021-054-055-095-096.
&&
SHORT TERM...RE
LONG TERM...TJT
AVIATION...ZF
FIRE WEATHER...REHazardous weather outlook, Mar 29, 7:44 AM MST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
844 AM MDT TUE MAR 29 2016
WYZ101>119-301445-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
844 AM MDT TUE MAR 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
A POTENT WINTER STORM IS FORECAST TO AFFECT MUCH OF THE AREA
BEGINNING LATE THIS AFTERNOON WEST OF THE LARAMIE RANGE...AND
ESPECIALLY TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WIL DEVELOP
AHEAD OF A COLD FRONT OVER FAR SOUTHEAST WYOMING LATER THIS
AFTERNOON. RAIN SHOWERS WEST OF THE LARAMIE RANGE WILL CHANGE
TO SNOW LATER THIS AFTERNOON...WITH SNOW BECOMING HEAVY TONIGHT.
STRONG NORTHERLY WINDS WILL CREATE CONSIDERABLE BLOWING AND
DRIFTING SNOW FOR PORTIONS OF EAST CENTRAL AND SOUTH CENTRAL
WYOMING. REFER TO THE LATEST WINTER STORM WATCHES AND WARNINGS
FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODS OF HEAVY SNOW ALONG WITH GUSTY NORTHERLY WINDS WILL
MAKE TRAVEL IMPOSSIBLE FOR MANY AREAS WEDNESDAY. THE SNOW AND
WINDS WILL DIMINISH WEDNESDAY NIGHT AS THE STORM SYSTEM EXITS
NORTHEAST OF THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
REPORTS OF HEAVY SNOW WILL BE APPRECIATED.
NEZ002-003-019>021-054-055-095-096-301445-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
844 AM MDT TUE MAR 29 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PORTIONS OF THE
NEBRASKA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND
EARLY EVENING. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN WILL CHANGE TO SNOW WEDNESDAY MORNING AND BE HEAVY AT TIMES
THROUGH THE AFTERNOON. STRONG NORTHERLY WINDS WILL CAUSE BLOWING
AND DRIFTING SNOW...PRODUCING POOR VISIBILITIES AND HAZARDOUS
TRAVEL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
Winter Storm, Sierra Madre Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Divide Peak SNOTEL site (elevation 8880 ft) estimated 16.5 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Old Battle SNOTEL site (elevation 10000 ft) estimated 15 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 12 inches of snow.
Winter Storm, Sierra Madre Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Sierra Madre Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 12 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The South Brush Creek SNOTEL site (elevation 8440 ft) estimated 22.5 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The North French Creek SNOTEL site (elevation 10130 ft) estimated 21 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Sand Lake SNOTEL site (elevation 10050 ft) estimated 19.5 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 12 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 15 inches of snow.
Winter Storm, Snowy Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Snowy Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 19.5 inches of snow.
Winter Storm, South Laramie Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- South Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The Crow Creek SNOTEL site (elevation 8330 ft) estimated 12 inches of snow.
Winter Storm, Central Laramie Range and Southwest Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- SNOTEL
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
Fifteen inches of snow was measured 15 miles southwest of Wheatland.
Winter Storm, North Laramie Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The Windy Peak SNOTEL site (elevation 7900 ft) estimated 22.5 inches of snow.
Winter Storm, North Laramie Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- SNOTEL
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
The La Prele Creek SNOTEL site (elevation 8375 ft) estimated 21 inches of snow.
Winter Storm, North Laramie Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- Public
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Two feet of snow was reported 25 miles south of Glenrock.
Winter Storm, Upper North Platte River Basin
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Upper North Platte River Basin forecast zone
- Reported by
- Public
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was reported 12 miles south of Saratoga.
Winter Storm, North Snowy Range Foothills
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Public
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Seven inches of snow was reported six miles northeast of Arlington.
Winter Storm, Converse County Lower Elevations
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- Public
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Eighteen inches of snow was reported at Glenrock.
Winter Storm, North Laramie Range
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- North Laramie Range forecast zone
- Reported by
- Public
- Coordinates
- 42.253, -105.399 (the zone’s center; the record gives no point)
Two feet of snow was reported 25 miles south of Glenrock.
Winter Storm, Converse County Lower Elevations
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Seven inches of snow was measured four miles west-southwest of Douglas.
Winter Storm, Central Carbon County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Carbon County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Seven inches of snow was measured at Sinclair.
Winter Storm, Laramie Valley
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Six and a half inches of snow was measured 19 miles south of Rock River.
Winter Storm, East Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
An observer six miles northeast of Glendo measured 7.2 inches of snow.
Winter Storm, Goshen County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Goshen County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
An observer 29 miles north of Torrington measured 8.3 inches of snow.
Winter Storm, Shirley Basin
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Shirley Basin forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Seven inches of snow was measured at Shirley Basin.
Winter Storm, Ferris/Seminoe/Shirley Mountains
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
Six inches of snow was reported at Seminoe Dam.
Winter Storm, Converse County Lower Elevations
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
Six inches of snow was measured 12 miles northwest of Lost Springs.
Winter Storm, Laramie Valley
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Laramie Valley forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Eight inches of snow was measured 10 miles south of Rock River.
Winter Storm, Goshen County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Goshen County forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Six inches of snow was measured seven miles south-southeast of Yoder.
Winter Storm, Central Carbon County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Carbon County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
An observer one mile north of Rawlins measured 12.1 inches of snow.
Winter Storm, East Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- Public
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Thirteen inches of snow was reported at Wheatland.
Winter Storm, Goshen County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Goshen County forecast zone
- Reported by
- Public
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
Seven and a half inches of snow was reported at Hawk Springs.
Winter Storm, Central Laramie County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Laramie County forecast zone
- Reported by
- NWS Employee
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was reported about 11 miles north of Cheyenne.
Winter Storm, Central Laramie County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
The NWS at Cheyenne measured 7.3 inches of snow.
Winter Storm, South Laramie Range Foothills
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
An observer 21 miles west-southwest of Cheyenne measured nine inches of snow.
Winter Storm, Central Carbon County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Public
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
A foot of snow was reported at Saratoga.
Winter Storm, Niobrara County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Niobrara County forecast zone
- Reported by
- Public
- Coordinates
- 43.057, -104.475 (the zone’s center; the record gives no point)
Six inches of snow was reported at Keeline and Manville.
Winter Storm, Goshen County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Goshen County forecast zone
- Reported by
- Public
- Coordinates
- 42.088, -104.353 (the zone’s center; the record gives no point)
A foot of snow was reported 11 miles northwest of Hawk Springs.
Winter Storm, East Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- Public
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Thirteen and a half inches of snow was reported at Chugwater.
Winter Storm, East Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Eleven inches of snow was measured four miles north of Wheatland.
Winter Storm, Laramie Valley
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Laramie Valley forecast zone
- Reported by
- Public
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
Six inches of snow was reported at Laramie.
Winter Storm, East Platte County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Platte County forecast zone
- Reported by
- Public
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
Nineteen inches of snow was reported 11 miles northeast of Chugwater.
Winter Storm, Central Laramie County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- Central Laramie County forecast zone
- Reported by
- Public
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Seven inches of snow was reported five miles south of Cheyenne.
Winter Storm, East Laramie County
- When
- March 29, 3:00 PM MST to March 30, 3:00 PM MST
- Where
- East Laramie County forecast zone
- Reported by
- Public
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
Six inches of snow was reported at Burns.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strikes in Florida, March 29 to 30, 20163 injured · $5,000 · 1 in hail · 4 events
- High Surf in Hawaii, March 29 to 31, 201612 events
- Winter Storm and Winter Weather in Colorado, March 29 to 30, 20169 events
- Hail in Nebraska, March 29, 20161 in hail · 9 events
- High Wind in New Mexico, March 29, 201659 kt wind · 8 events
- Coastal Flood and Hail in Louisiana, March 29 to 31, 20161.25 in hail · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20165 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 29, 20163 events
- Heavy Snow in Idaho, March 29 to 30, 20162 events
- High Wind in Texas, March 29 to 30, 201656 kt wind · 2 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, March 29, 20162 events
- Hail in Mississippi, March 29, 20161.5 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 643491, 643492, 643493, 643495, 643499, 643501, 643502, 643503, 643504, 643505, 643510, 643514, 643518, 643519, 643520, 648376, 648377, 648378, 648379, 648380, 648381, 648394, 648395, 648396, 648397, 648398, 648399, 648401, 648402, 648403, 648405, 648406, 648407, 648408, 648410, 648411, 648412, 648413, 648414, 648415, and more.